# SDR 2002FA0000204

- Difficulty date: January 16, 2002
- Submitted: February 19, 2002
- Operation: General aviation
- Aircraft: N502SB
- Make and model: Piper PA-60-601P
- Aircraft serial: 61P0502207
- Engine: Lyc IO540S1A5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: LW13827
- Part serial: 2023
- Condition: Cracked
- Location: Rt Engine
- Part time: 2,585 hours, 785 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CRANKCASE FAILED NEAR NR 2 CYLINDER, CRACKED FROM IN FRONT OF CYLINDER RADIALLY BELOW AND AROUND TO THE REAR OF THE CYLINDER.  CRACK EXTENDS MORE THAN 180 DEGREES,  ALL 3 UPPER CYLINDER BASE STUDS AND UPPER CRANKCASE THRU BOLT WERE ALL BROKEN.  THE ONLY THING STILL HOLDING THE CYLINDER TO THE ENGINE WAS THE LOWER .5000 THRU BOLT.
